Alert archive / Nebraska / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 30, 2013, 2:03 PM CST for 6 counties in Nebraska. It took effect at Jan 31, 2013, 4:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 2:03 PM CST (20:03 UTC)
- In effect from
- Jan 31, 2013, 4:00 AM CST
- Expired
- Jan 31, 2013, 2:00 PM CST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS43 KLBF 302003 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 203 PM CST WED JAN 30 2013 ...POTENTIALLY DANGEROUS WIND CHILL READINGS THURSDAY MORNING... .A REINFORCING BLAST OF ARCTIC AIR ACCOMPANIED BY STRONG NORTHWEST WINDS WILL MOVE INTO NORTHERN NEBRASKA EARLY THURSDAY MORNING. STRONG NORTHWEST WINDS AND TEMPERATURES NEAR ZERO WILL PRODUCE WIND CHILL VALUES OF MINUS 20 OR COLDER. NEZ006-007-311000- /O.NEW.KLBF.WC.Y.0001.130131T1000Z-130131T1800Z/ KEYA PAHA-BOYD- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER 203 PM CST WED JAN 30 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST THURSDAY. * WIND CHILL VALUES...MINUS 20 TO MINUS 29. * OTHER IMPACTS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO UP TO 35 MPH. THESE GUSTS WILL MAKE IT FEEL EVEN COLDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
352 WWUS43 KLBF 310853 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 AM CST THU JAN 31 2013 ...BITTERLY COLD WIND CHILL LIKELY THIS MORNING... .BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH...WILL PRODUCE WIND CHILLS OF 20 TO 25 BELOW ZERO THIS MORNING. WIND CHILLS WILL INCREASE TO 10 TO 20 BELOW ZERO THIS AFTERNOON. NEZ006-007-311800- /O.CON.KLBF.WC.Y.0001.130131T1000Z-130131T1800Z/ KEYA PAHA-BOYD- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER 253 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...20 TO 25 BELOW ZERO THIS MORNING...INCREASING TO 10 TO 20 BELOW ZERO THIS AFTERNOON. * OTHER IMPACTS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO UP TO 30 MPH...PRODUCING BITTERLY COLD WIND CHILL VALUES THIS MORNING OF 20 TO 25 BELOW ZERO. WIND CHILLS WILL INCREASE TO 10 TO 20 BELOW ZERO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN TO PREVENT FROST BITE. && $$ BUTTLER
452 WWUS43 KLBF 311611 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1011 AM CST THU JAN 31 2013 ...BITTERLY COLD WIND CHILL LIKELY THROUGH EARLY AFTERNOON... .BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH...WILL PRODUCE WIND CHILLS OF 20 TO 29 BELOW ZERO THROUGH EARLY AFTERNOON IN NORTHERN NEBRASKA. WIND CHILLS WILL INCREASE TO 10 TO 20 BELOW ZERO THIS AFTERNOON. NEZ005-008>010-312000- /O.EXB.KLBF.WC.Y.0001.000000T0000Z-130131T2000Z/ EASTERN CHERRY-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...BASSETT... ONEILL 1011 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. * WIND CHILL VALUES...20 TO 29 BELOW ZERO THROUGH EARLY AFTERNOON... INCREASING TO 10 TO 20 BELOW ZERO LATE THIS AFTERNOON. * OTHER IMPACTS...NORTHWEST WINDS WILL REMAIN AT 15 TO 25 MPH WITH GUSTS TO UP TO 30 MPH...PRODUCING BITTERLY COLD WIND CHILL VALUES OF 20 TO 29 BELOW ZERO. WIND CHILLS WILL INCREASE TO 10 TO 20 BELOW ZERO LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN TO PREVENT FROST BITE. && $$ NEZ006-007-312000- /O.EXT.KLBF.WC.Y.0001.000000T0000Z-130131T2000Z/ KEYA PAHA-BOYD- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER 1011 AM CST THU JAN 31 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. * WIND CHILL VALUES...20 TO 29 BELOW ZERO THROUGH EARLY AFTERNOON... INCREASING TO 10 TO 20 BELOW ZERO LATE THIS AFTERNOON. * OTHER IMPACTS...NORTHWEST WINDS WILL REMAIN AT 15 TO 25 MPH WITH GUSTS TO UP TO 30 MPH...PRODUCING BITTERLY COLD WIND CHILL VALUES OF 20 TO 29 BELOW ZERO. WIND CHILLS WILL INCREASE TO 10 TO 20 BELOW ZERO LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND COVER AREAS OF EXPOSED SKIN TO PREVENT FROST BITE. && $$ MARTIN
275 WWUS43 KLBF 312007 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 207 PM CST THU JAN 31 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM CST... .STRONG NORTHWEST WINDS OVER NORTHERN NEBRASKA HAVE BEGUN TO DIMINISH...ALLOWING THE BITTERLY COLD WIND CHILLS TO RISE ABOVE 20 BELOW ZERO. HOWEVER...WIND CHILL VALUES WILL REMAIN BETWEEN 10 TO 20 BELOW ZERO THROUGH THE AFTERNOON AND EVENING HOURS. NEZ005>010-312115- /O.EXP.KLBF.WC.Y.0001.000000T0000Z-130131T2000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL 207 PM CST THU JAN 31 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...10 TO 20 BELOW ZERO THROUGH THE AFTERNOON AND EVENING HOURS AS STRONG NORTHWEST WINDS CONTINUE TO SUBSIDE. $$ MARTIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 11:31 AM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 30, 11:31 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1131 AM CST WED JAN 30 2013 .AVIATION... MVFR CEILINGS HAVE EXITED WESTERN AND NORTH CENTRAL NEBRASKA BEHIND AN UPPER LEVEL SYSTEM THAT MOVED THROUGH OVERNIGHT. HIGH PRESSURE WILL CONTINUE TO BUILD INTO NEBRASKA TODAY WHICH WILL KEEP WINDS FROM COMING UP SO EXPECT SPEEDS AROUND 10KTS THROUGH THE REMAINDER OF THE DAY. THERE WILL BE SCATTERED TO BROKEN CEILINGS TODAY...BUT WILL STAY VFR. A REINFORCING SHOT OF COLD AIR WILL MOVE INTO THE REGION TONIGHT AS THE ARCTIC HIGH CONTINUES TO BUILD IN. LOW CEILINGS WILL COME SOUTH INTO NEBRASKA WITH THIS AIRMASS THIS EVENING AND OVERNIGHT. EXPECT CEILINGS TO DROP FROM NORTH TO SOUTH BY THURSDAY MORNING WITH WINDS INCREASING MID TO LATE MORNING. THERE COULD BE SOME FLURRIES WHEN THESE CLOUDS MOVE AND POSSIBLY A LITTLE HIGHER INTENSITY OVER NORTHERN NEBRASKA SO DID DROP VISIBILITY TO 4SM IN SNOW FOR THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 340 AM CST WED JAN 30 2013/ DISCUSSION...THE FIRST OF TWO ARCTIC COLD FRONTS HAS MOVED THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THIS FIRST FRONT IS RATHER WEAK...AND THE ARCTIC AIR WILL REALLY ONLY AFFECT THE NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA TODAY WHERE HIGHS WILL REMAIN IN THE 20S. FARTHER TO THE WEST ACROSS SOUTHWEST AND WESTERN NEBRASKA...A WEAK WEST TO NORTHWEST CHINOOK WIND CARRYING PACIFIC AIR WILL HELP HIGHS REACH INTO THE LOWER AND PERHAPS MID 30S. A STRONG DISTURBANCE ROTATING SOUTHEAST THROUGH SOUTHERN CANADA TONIGHT INTO THURSDAY...WILL DRIVE THE SECOND MUCH STRONGER ARCTIC FRONT ACROSS THE AREA. HIGHS BEHIND THIS FRONT ARE ONLY EXPECTED TO REACH THE SINGLE DIGITS ACROSS FAR EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. HIGHS MAY APPROACH THE MID 30S HOWEVER ACROSS FAR SOUTHWEST NEBRASKA AND THE SOUTHERN PANHANDLE...WHERE THE FRONT WILL HAVE LOST IT/S SOUTHWARD MOMENTUM AND BECOME STATIONARY DURING THE AFTERNOON. SOME LIGHT SNOW OR FLURRIES MAY ACCOMPANY THE FRONT...ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY MORNING...AS WEAK LIFT COMBINES WITH FAVORABLE SNOW GROWTH CONDITIONS BETWEEN 850 AND 650 MB. ONLY A DUSTING TO MAYBE HALF AN INCH OF ACCUMULATION IS CURRENTLY EXPECTED...AND THIS SHOULD BE MAINLY CONFINED TO WESTERN NEBRASKA. THE ARCTIC HIGH PRESSURE SYSTEM BEHIND THE FRONT WILL HAVE PUSHED EAST OF THE AREA BY FRIDAY...ALLOWING FOR AN INTRUSION OF PACIFIC AIR TO ARRIVE VIA WESTERLY DOWNSLOPE CHINOOK WINDS. THIS TRANSITION TO A PACIFIC AIRMASS WILL ACTUALLY BEGIN THURSDAY NIGHT...WITH LOW TEMPERATURES BEING REACHED EARLY IN THE NIGHT AS TEMPERATURES BEGIN TO RISE DURING THE LATE EVENING AND OVERNIGHT AS THE PACIFIC AIR ARRIVES. FRIDAY BEGINS A NICE LONG MILD PERIOD...WITH A PACIFIC AIRMASS DOMINATING THE AREA THROUGH THE MIDDLE OF NEXT WEEK. UNFORTUNATELY DRY CONDITIONS WILL ACCOMPANY THE WARMER TEMPERATURES...AS NORTHWEST FLOW ALOFT WILL CARRY ONLY UPPER LEVEL MOISTURE IN THE FORM OF HIGH CIRRUS CLOUDS ACROSS THE AREA FROM TIME TO TIME. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...TAYLOR AVIATION...BROOKS
Hazardous weather outlook, Jan 30, 4:45 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 AM CST WED JAN 30 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-311045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 445 AM CST WED JAN 30 2013 /345 AM MST WED JAN 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DANGEROUS WIND CHILL VALUES ARE EXPECTED IN NORTH CENTRAL NEBRASKA THURSDAY MORNING. WIND AND VERY COLD TEMPERATURES WILL COMBINE IN THE ARCTIC AIR TO PRODUCE WIND CHILL VALUES OF 20 BELOW ZERO TO 25 BELOW THURSDAY UNTIL ABOUT MIDDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
Nearby
Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.